Communications in Mathematical Physics

, Volume 160, Issue 1, pp 173–215 | Cite as

Existence of self-similar blow-up solutions for Zakhrov equation in dimension two. Part I

  • L. Glangetas
  • F. Merle


We consider the Zakharov equation in space dimension two
$$\left\{ {\begin{array}{*{20}c} {iu_t = - \Delta u + nu,} \\ {\frac{1}{{c_0^2 }}n_{tt} = \Delta n + \Delta \left| u \right|^2 } \\ \end{array} } \right.$$
. We prove the existence of blow-up solutions (stable “self-similar” blow-up solutions) for this problem and we study various properties of these solutions.


Neural Network Statistical Physic Complex System Nonlinear Dynamics Quantum Computing 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Added, H., Added, S.: Existence globale de solutions fortes pour les équations de la turbulence de Langmuir en dimension 2. C.R. Acad. Paris299, 551–554 (1984)Google Scholar
  2. 2.
    Added, H., Added, S.: Equations of Langmuir turbulence and nonlinear Schrödinger equations. Smoothness and approximation. J. Funct. Anal.79, 183–210 (1988)CrossRefGoogle Scholar
  3. 3.
    Berestycki, H., Lions, P.L.: Nonlinear scalar field equations. I. Exsistence of a ground state; II existence of infinitely many solutions. Arch. Rat. Mech. An.82, 313–375 (1983)Google Scholar
  4. 4.
    Cazenave, T., Lions, P.L.: Orbital stability of standing waves for some nonlinear Schrödinger equations. Commun. Math. Phys.85, 549–561 (1982)CrossRefGoogle Scholar
  5. 5.
    Ginibre, J., Velo, G.: On a class of nonlinear Schrödinger equations I, II. The Cauchy problem, general case. J. Funct. Anal.32, 1–71 (1979)CrossRefGoogle Scholar
  6. 6.
    Glangetas, L., Merle, F.: Concentration properties of blow-up solutions and instability results for Zakharov equations in dimension two, Part II. Commun. Math. Phys., to appearGoogle Scholar
  7. 7.
    Glassey, R.T.: On the blowing-up of solutions to the Cauchy problem for the nonlinear Schrödinger equation. J. Math. Phys.18, 1794–1797 (1977)CrossRefGoogle Scholar
  8. 8.
    Kato, T.: On nonlinear Schrödinger equations. Ann. Inst. Henri Poincaré, Physique Théorique49, 113–129 (1987)Google Scholar
  9. 9.
    Kwong, M.K.: Uniqueness of positive solutions of Δu−u+u p=0 in ℝN, Arch. Rat. Mech. An.105, 243–266 (1989)Google Scholar
  10. 10.
    Landman, M., Papanicolaou, G.C., Sulen, C., Sulen, P.L., Wang, X.P.: Stability of isotropic self-similar dynamics for scalar collapse. Phys. Rev. A46, 7869–7876 (1992)CrossRefGoogle Scholar
  11. 11.
    Merle, F.: Determination of blow-up solutions with minimal mass for Schrödinger equation with critical power. Duke J. (to appear)Google Scholar
  12. 12.
    Merle, F.: On uniqueness and continutation properties after blow-up time of self-similar solutions of nonlinear Schrödinger equation with critical exponent and critical mass. Commun. Pure Appl. Math.45, 203–254 (1992)Google Scholar
  13. 13.
    Ozawa, T., Tsutsumi, Y.: The nonlinear Schrödinger Limit and the initial layer of the Zakharov equations. PreprintGoogle Scholar
  14. 14.
    Ozawa, T., Tsutsumi, Y.: Existence and smoothing effect of solutions pfor the Zakharov equations. PreprintGoogle Scholar
  15. 15.
    Papanicolaou, G.C., Sulem, C., Sulem, P.L., Wang, X.P.: Singular solutions of the Zakharov equations for Langmuir turbulence. Phys. Fluids B3, 969–980 (1991)CrossRefGoogle Scholar
  16. 16.
    Pohozaev, S.I.: Eigenfunctions of the equation Δuf(u)=0. Soviet Math.5 1408–1411 (1965)Google Scholar
  17. 17.
    Rabinowitz, P.H.: Some aspect of nonlinear eigenvalue problems. Rocky Mountain J. Math.3, 161–202 (1973)Google Scholar
  18. 18.
    Schochet, S.H., Weinstein, D.H.I.: The nonlinear limit of the Zakharov equations governing Langmuir turbulence. Commun. Math. Phys.106, 569–580 (1986)CrossRefGoogle Scholar
  19. 19.
    Sobolev, V.V., Synakh, V.S., Zakharov, V.E.: Character of the singularity and stochastic phenomena in self-focusing. Zh. Eksp. theor. Fiz. Pis'ma Red14, 390–393 (1971)Google Scholar
  20. 20.
    Strauss, W.A.: Existence of solitary waves in higher dimensions. Commun. Math. Phys.55, 149–162 (1977)CrossRefGoogle Scholar
  21. 21.
    Sulem, C., Sulem, P.L.: Quelques résultats de r'egularité pour les équations de la turbulence de Langmuir. C.R. Acad. Sci. Paris289, 173–176 (1979)Google Scholar
  22. 22.
    Weinstein, M.I.: Modulation stability of ground states of the nonlinear Schrödinger equations. SIAM J.Math. Anal.16, 472–491 (1985)CrossRefGoogle Scholar
  23. 23.
    Weinstein, M.I.: Nonlinear Schrödinger equations and sharp Interpolation estimates. Commun. Math. Phys.87, 567–576 (1983)CrossRefGoogle Scholar

Copyright information

© Springer-Verlag 1994

Authors and Affiliations

  • L. Glangetas
    • 1
  • F. Merle
    • 2
  1. 1.Laboratoire d'Analyse NumériqueUniversité Pierre et Marie CurieParis Cedex 05France
  2. 2.Centre de MathématiquesUniversié de cergy-PontoisePontoise CedexFrance

Personalised recommendations